Alert archive / Alabama / Tornado Warnings in 2001
Tornado Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jan 19, 2001, 9:36 AM CST for Dale County, Henry County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jan 19, 2001, 9:36 AM CST (15:36 UTC)
- Expired
- Jan 19, 2001, 10:00 AM CST
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dale County, AL, Henry County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 19, 6:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
326 WFUS52 KTAE 191536 TORTLH ALC045-067-191600- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 936 AM CST FRI JAN 19 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN DALE COUNTY IN ALABAMA SOUTHWESTERN HENRY COUNTY IN ALABAMA THIS INCLUDES HEADLAND... * UNTIL 1000 AM CST... * AT 933 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 4 MILES SOUTH OF MIDLAND CITY...OR ABOUT 6 MILES NORTHWEST OF DOWNTOWN DOTHAN...MOVING NORTHEAST AT 60 MPH. * THE TORNADO WILL BE NEAR... HEADLAND BY 940 AM CST... THIS IS A DANGEROUS SITUATION. ACT QUICKLY IF YOU ARE IN THE PATH OF THIS TORNADO...MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CST FRIDAY MORNING FOR ALABAMA AND FLORIDA. LAT...LON 3129 8554 3134 8533 3134 8517 3150 8536 .END 18-WOOL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jan 19, 8:00 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Jan 19, 8:00 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...CORRECT MARINE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 AM EST FRI JAN 19 2001
PRE-FRONTAL CONVECTION WITH THE DEVELOPING SFC LOW IS QUITE A BIT
FURTHER EAST AT THIS TIME THAN WAS EXPECTED YESTERDAY...WITH ONE
FAIRLY STRONG STORM ALREADY MOVING INTO OKALOOSA AND WALTON
COUNTIES. THE BACK EDGE OF THE SQUALL LINE IS ALREADY AT THE MS/AL
BORDER AND IS MAKING STEADY PROGRESS TO THE EAST. CURRENT ZONES LOOK
IN GOOD SHAPE...WILL MAKE MINOR TWEAKS TO REMOVE MORNING/AFTERNOON
WORDING. OVER THE COASTAL WATERS...SCA CONDITIONS CONTINUE TO THE
WEST...AND SHOULD RAPIDLY REACH SCA CONDITIONS TO THE EAST IN THE
NEXT COUPLE OF HOURS...SO WILL GO AHEAD AND UPGRADE THE SCEC.
.TLH...
AL...SEVERE THUNDERSTORM WATCH UNTIL 11 AM CST.
GA...NONE.
FL...SEVERE THUNDERSTORM WATCH ALL PANHANDLE ZONES EXCEPT GULF
AND CALHOUN UNTIL 11 AM CST.
SCA ALL LEGS.
GOULDIn the hours before
Special weather statement, Jan 19, 5:00 AM CST, 4 hours 36 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-191400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EST FRI JAN 19 2001 THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA PANHANDLE AND BIG BEND TODAY. THIS DOES INCLUDE THE CITIES OF TALLAHASSEE AND PANAMA CITY IN NORTH FLORIDA...DOTHAN ALABAMA...ALBANY AND VALDOSTA GEORGIA. A LOW PRESSURE SYSTEM AND COLD FRONT WILL PUSH THROUGH THE AREA LATER TONIGHT AND EARLY SATURDAY. AHEAD OF THE COLD FRONT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED. A SLIGHT RISK OF SOME SEVERE STORMS IS EXPECTED...MAINLY THIS AFTERNOON...EVENING... AND TO MIDNIGHT. THE MAIN THREAT OF ANY SEVERE STORM APPEARS TO BE DAMAGING WINDS. THE THREAT FOR TORNADOES IS LOW. RESIDENTS ACROSS THE AREA SHOULD MONITOR THE WEATHER TODAY FOR LATER FORECASTS AND UPDATES. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. OTHERWISE...SOME PATCHY DENSE FOG WILL BE SEEN THIS MORNING OVER MANY LOCATIONS AND MOTORIST SHOULD USE EXTRA CAUTION WHILE DRIVING INTO AREAS WITH DENSE FOG. ALSO...STRONG WINDS WILL BE FOUND OVER THE COASTAL WATERS TODAY AHEAD OF THE COLD FRONT...AND A SMALL CRAFT ADVISORY IS IN EFFECT FROM DESTIN TO APALACHICOLA. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION EAST OF APALACHICOLA TO THE SUWANNEE RIVER. AN ADVISORY MAY BE REQUIRED THIS AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE COASTAL WATERS THROUGH TODAY AHEAD OF THE COLD FRONT. TO OBTAIN ADDITIONAL WEATHER INFORMATIXON FROM THE NATIONAL WEATHER SERVICE...SEE OUR TALLAHASSEE WEB SITE AT WWW.SRH.NOAA.GOV/TLH OR TUNE TO NOAA WEATHER RADIO. MCT
Special weather statement, Jan 19, 5:45 AM CST, 3 hours 51 minutes before
ALZ065>069-FLZ007>012-GMZ750-770-191700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 645 AM EST FRI JAN 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR ALL OF SOUTHEAST ALABAMA...AND PARTS OF THE FLORIDA PANHANDLE...EFFECTIVE UNTIL 1100 AM CST (1200 PM EST) THIS DOES INCLUDE THE CITIES OF PANAMA CITY IN NORTH FLORIDA AND DOTHAN IN SOUTHEAST ALABAMA. THIS INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...WASHINGTON...BAY...JACKSON...AND HOLMES AND THE COASTAL WATERS OFF THE FLORIDA PANHANDLE. A LOW PRESSURE SYSTEM AND COLD FRONT TO THE WEST WILL DEVELOP SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE MAIN THREAT OF ANY SEVERE STORM APPEARS TO BE DAMAGING WINDS. THE THREAT FOR TORNADOES IS LOW. RESIDENTS ACROSS THE AREA SHOULD MONITOR THE WEATHER TODAY FOR LATER FORECASTS AND UPDATES. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE STORMS IN AND CLOSE TO THE WATCH AREA. TO OBTAIN ADDITIONAL WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE...SEE OUR TALLAHASSEE WEB SITE AT WWW.SRH.NOAA.GOV/TLH OR TU^NE TO NOAA WEATHER RADIO. MCT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 9:25 AM CST | Tornado Warning | TAE | Geneva, Houston | 35 min |
| Jan 19, 11:04 AM CST | Severe Thunderstorm Warning | TAE | Geneva | 41 min |
| Jan 19, 11:24 AM CST | Severe Thunderstorm Warning | TAE | Henry, Houston | 51 min |
Nearby
Tornado Warnings in Alabama, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.